Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

A note on sum-free sets of integers


Author: Mên Ch’ang Hu
Journal: Proc. Amer. Math. Soc. 80 (1980), 711-712
MSC: Primary 05A17; Secondary 10L05
MathSciNet review: 587962
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A set S of integers is said to be sum-free if $ a,b \in S$ implies $ a + b \notin S$. Let $ g(n,k)$ denote the cardinality of a largest subset of $ \{ 1,2, \ldots ,n\} $ that can be partitioned into k sum-free sets. In this note we show that $ g(n,2) = n - [n/5]$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 05A17, 10L05

Retrieve articles in all journals with MSC: 05A17, 10L05


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1980-0587962-4
Keywords: Sum-free set
Article copyright: © Copyright 1980 American Mathematical Society